Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mkayx3

Do oral antibiotics always make acne worse when you stop them?

I'm taking minocycline right now and I'm really worried about becoming immuned to it and what will happen to my acne after.

Share this post


Link to post
Share on other sites

I've had horrendous flare ups after antibiotics when I've stopped taking them cold turkey. This last time I weaned and the acne did not flare. I was totally off of them for 2 weeks with no adverse reactions before starting Accutane so I can't say how long my calm condition would've lasted.

Share this post


Link to post
Share on other sites

I'm off my antibiotics right now and I'm flaring up REALLY badly. Although, I'm under so much stress as well.

Share this post


Link to post
Share on other sites

i took minocycline when my acne was probably moderate. it didnt work so i stopped taking it, cold turkey and had the worst breakouts EVER! i think i probably have moderate to severe acne now and i can tell u, its the antibiotics, their evil x

Share this post


Link to post
Share on other sites

Don't ever stop an antibiotic for acne cold turkey, particularly mino or doxy. You will have a flare. My doc suggested a long taper; from twice a day take it once a day for about one or two weeks, then every other day, then every three days and then every four, and then every five and then once a week and then discontinue. Each reduction should last a week to two weeks.

Share this post


Link to post
Share on other sites

does weaning off prevent a breakout or just minimize the chance? and if it does make it a lot worse, does it do so permantly or for just a little while?

Share this post


Link to post
Share on other sites
does weaning off prevent a breakout or just minimize the chance? and if it does make it a lot worse, does it do so permantly or for just a little while?

Share this post


Link to post
Share on other sites

and after slowly stopping antibiotics (assuming I don't get a bad breakout), will my acne go to the stage it was in before i started taking them?

Share this post


Link to post
Share on other sites
and after slowly stopping antibiotics (assuming I don't get a bad breakout), will my acne go to the stage it was in before i started taking them?

Share this post


Link to post
Share on other sites

I have to say antibiotics seem to be the most effective course of action for me, especially since I'm hoping that as soon as I'm off them I will have out grown my acne. (I'm 18 and my brother outgrew his at 19ish.)

Share this post


Link to post
Share on other sites
I have to say antibiotics seem to be the most effective course of action for me, especially since I'm hoping that as soon as I'm off them I will have out grown my acne. (I'm 18 and my brother outgrew his at 19ish.)

Share this post


Link to post
Share on other sites

Believe me, I understand that everyone is different and acne is a speratic condition. But I also understand a lot about the human genome and biology as I'm a biochemistry major at osu. I'm not expecting my acne to majically fade at a certain date. However, I do expect it to go away with in the next few years. This is how it happened for almost everyone in my family, I'm not saying that it will for sure happen for me, but the odds are with me...

Share this post


Link to post
Share on other sites
and after slowly stopping antibiotics (assuming I don't get a bad breakout), will my acne go to the stage it was in before i started taking them?

It depends on if you've fixed the cause(s) of acne (whether it's internal or external) and adopted a good regimen without the antibiotic or if you've simply outgrown acne. So in other words, it's impossible to say.

It's better NOT to take antibiotics, though.

i am wanting to start weaning myself off mino soon, im not sure what to start taking in replacement of antibiotics though, im thinking spiro or birth control like yaz, is that a good idea?

i think my causes are a mixture of hormones and genetics.

Share this post


Link to post
Share on other sites

I was taking 500 mg of Cephalexin once a day for several months. It DEFINITELY helped until recently, when I started getting bad side effects.

When I tried to just stop taking it cold turkey, my skin totally freaked out.

So my dermatologist cut the the dosage in half, so now I'm taking 250 mg once a day.

Right now I'm experiencing a veryy bad flare-up.

Ughh, when will this end?

I'm also on Yaz too, that's definitely helped a lot.

I'm wondering if my acne would have cleared better if I had just kept taking the Yaz and didn't start the antibiotics.

Seems to have done more damage than good in the long run...

If you think your acne is hormonal, I would definitely give Yaz a try.

I don't get cysts on my cheeks anymore, thankfully.

I'm guessing the Yaz is what helped with that.

Share this post


Link to post
Share on other sites

You cant get immune to it if you take brakes... If I am not mistaken yout body gets immune to them, not the acne itself (acne doesnt even really "spread" from the same bacteria so I think it would be quiet impossible). I might be mistaken here...

Anyway it doesnt happen over night anyway, if the antibiotics are effective, then cancel them slowly and the acne might start to come back slowly in one week to three months spawn (at least with me) it doesnt come over one night so you have time to react if you start to see brakeouts appearing.

Keep washing your face and using other methods and you might not even ever get the acne back...

This is based on personal experiances.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×